MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW HEMODIALYSIS SET: 2-LUMEN 14 FR X 15 CM; CATHETER, HEMODIALYSIS, NON-I

ARROW INTERNATIONAL LLC ARROW HEMODIALYSIS SET: 2-LUMEN 14 FR X 15 CM; CATHETER, HEMODIALYSIS, NON-I
Model Number IPN919713
Medical Device Problem Codes Break (1069); Gas/Air Leak (2946)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/12/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Qn#(b)(4) n/a other remarks: n/a corrected data: n/a.
 
Event or Problem Description
It was reported that "needle from the kit failed to work.During insertion of the needle in the jugular vein there were some air leaks.The needle was properly placed in the vein but there was no blood flow, just air.The insertion was done under supervision and needle was puncture correctly.Male patient.Clinical consequences: none.Device replaced".No patient harm or injury.The patient status is reported as "fine".
 
Event or Problem Description
 
Additional Manufacturer Narrative
(b)(4).The customer provided one photo for evaluation.The report of a cracked needle hub could not be confirmed through visual inspection of the provided photo.The customer also returned one 18ga introducer needle and a non-arrow syringe for analysis.Definite signs of use were observed.Visual analysis revealed the needle hub contained one large vertical crack.Several smaller cracks were also observed on the needle hub.Microscopic examination confirmed the damage.A device history record review was performed and no relevant findings were identified.The customer report of a cracked needle hub was confirmed through visual inspection of the returned sample.The returned needle met all relevant dimensional requirements, and a device history record review was performed with no findings relevant to this investigation.Based on these circumstances and the comments from r & d, the root cause of this complaint is design related.Teleflex has identified that this needle hub material is susceptible to cracking when placed under stress (i.E.Pressed onto a tapered luer fitting, sideloaded as the clinician attempts to locate a vessel, etc.) in the presence of liquid alcohol-based disinfectants.A capa was fully implemented 23-aug-2023 using a new alcohol-resistant material to manufacture the needle hub.The manufacturing date for the needle hub involved with this complaint (oct 2022) occurred prior to the capa implementation date.Teleflex will continue to monitor and trend for reports of this nature.
 
Additional Manufacturer Narrative
(b)(4).Udi related data quality updates only.Section d.4.-unique identifier (udi)# corrected to (b)(4).The customer provided one photo for evaluation.The report of a cracked needle hub could not be confirmed through visual inspection of the provided photo.The customer also returned one 18ga introducer needle and a non-arrow syringe for analysis.Definite signs of use were observed.Visual analysis revealed the needle hub contained one large vertical crack.Several smaller cracks were also observed on the needle hub.Microscopic examination confirmed the damage.A device history record review was performed and no relevant findings were identified.The customer report of a cracked needle hub was confirmed through visual inspection of the returned sample.The returned needle met all relevant dimensional requirements, and a device history record review was performed with no findings relevant to this investigation.Based on these circumstances and the comments from r & d, the root cause of this complaint is design related.Teleflex has identified that this needle hub material is susceptible to cracking when placed under stress (i.E.Pressed onto a tapered luer fitting, sideloaded as the clinician attempts to locate a vessel, etc.) in the presence of liquid alcohol-based disinfectants.A capa was fully implemented 23-aug-2023 using a new alcohol-resistant material to manufacture the needle hub.The manufacturing date for the needle hub involved with this complaint (oct 2022) occurred prior to the capa implementation date.Teleflex will continue to monitor and trend for reports of this nature.
 
Event or Problem Description

Brand Name
ARROW HEMODIALYSIS SET: 2-LUMEN 14 FR X 15 CM
Common Device Name
CATHETER, HEMODIALYSIS, NON-I
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL CR, A.S.
jamska 2359/47
zdar nad sazavou 591 0 1
EZ   591 01
Manufacturer Contact
angela meister
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key18183368
Report Number3006425876-2023-01124
Device Sequence Number15356215
Product Code MPB
UDI-Device Identifier00801902100115
UDI-Public(01)00801902100115(11)230505(17)261130(10)71F23E0102(21)
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K991431
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/26/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberIPN919713
Device Catalogue NumberCS-12142-CF
Device Lot Number71F23E0102
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/09/2023
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/26/2023
Supplement Date Received by Manufacturer12/12/2023
Not provided
Initial Report FDA Received Date11/21/2023
Supplement Report FDA Received Date12/13/2023
10/07/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/05/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale